MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; POTTS SCISSORS

INTUITIVE SURGICAL, INC ENDOWRIST; POTTS SCISSORS
Model Number 470001-09
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 8mm potts scissors instrument has been returned and evaluated by the failure analysis (fa) team.The instrument was found to have one blade bent at the tip.The bend point is located approximately 1.98mm from the tip of the blade.The blades cannot fully close as a result of the bending.Cut performance is negatively impacted due to the bending.Additionally, the instrument was found to have one blade broken at the tip.A piece approximately 0.41mm x 0.82mm was found to be broken off, confirming that a fragment detached from the instrument.The broken piece was not returned.Components adjacent to this broken blade do not show damage.The complaint was confirmed by failure analysis.The probable root cause of bent blades is attributed to damage during use, as moderate misalignment of tips may result from attempting to grasp either hard tissue/objects or inadvertent collisions with other instruments.Applying excessive force on the instrument tips during handling, insertion, usage (overloading), or removal can also cause bending.
 
Event or Problem Description
It was reported that during central processing, the 8mm potts scissors instrument tip was broken and bent.There was no report of patient involvement.

Brand Name
ENDOWRIST
Common Device Name
POTTS SCISSORS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25178114
Report Number2955842-2026-25134
Device Sequence Number10755465
Product Code NAY
UDI-Device Identifier00886874112120
UDI-Public(01)00886874112120(11)230601(10)K10230601(91)0003
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470001-09
Device Catalogue Number470001
Device Lot NumberK10230601 0045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2026
Initial Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown